MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The wire detached from the fixing hole of the cup.A part of the wire which was crimped to fix the hole was missing.The fixing hole had scratch.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the wire detachment and the wire missing might occur due to any of the following possible causes.The wire was subjected to a load since the user forcibly withdrew the subject device from angulated endoscope.The wire was subjected to a load since the user forcibly pulled the slider of the subject device while the insertion portion of the subject device was rounded small.The instruction manual of the device has already warned as follows: do not withdraw the biopsy forceps while the endoscope is angulated.Doing so could cause the manipulation wire to detach from the cups.A part of manipulation wire could be damaged and detached to fall off into the patient¿s body or the wire may stick out and damage the endoscope and/or cause bleeding or damage the mucous membrane.Using the equipment with a detached wire could cause bleeding or damage to the mucous membrane.
 
Event or Problem Description
During a bronchial biopsy, subject device was used.The cup of the subject device was not open.The intended procedure was continued with another device.On march 6, 2019, olympus medical systems corp.(omsc) found that the wire of subject device was partially missing.No patient injury was reported.This is the report regarding the missing wire.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8423667
Report Number8010047-2019-01288
Device Sequence Number2051381
Product Code EOQ
UDI-Device Identifier04953170389559
UDI-Public04953170389559
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFB-231D
Device Lot Number83V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1